Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 31, NWS Key West, FL

August 26, 2014

NWS Key West, FL issued this small craft advisory at Aug 26, 2014, 4:03 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2014, 4:03 AM EDT (08:03 UTC)
Expired
Aug 26, 2014, 10:17 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WHUS72 KKEY 260803
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
403 AM EDT TUE AUG 26 2014

GMZ031>035-042>044-261600-
/O.NEW.KKEY.SC.Y.0031.140826T0803Z-140826T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
403 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC REEF WATERS ADJACENT TO THE FLORIDA
KEYS...FLORIDA BAY...THE GULF WATERS ADJACENT TO THE LOWER AND MIDDLE
KEYS...AND THE GULF WATERS OFFSHORE FROM MAINLAND MONROE COUNTY OUT
TO AROUND THE DRY TORTUGAS. 

SUSTAINED WINDS ACROSS THESE WATERS WILL BE AROUND 20 KNOTS...OR FREQUENTLY
GUST ABOVE 20 KNOTS. OFFSHORE GULF WATERS WELL BEYOND FIVE FATHOMS
AND EXTENDING TO THE DRY TORTUGAS MAY HAVE WIND DRIVEN WAVES AS HIGH
AS 5 FEET THROUGH EARLY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. 

&&

$$
1 follow-up statement
806 
WHUS72 KKEY 261417
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 AM EDT TUE AUG 26 2014

GMZ031>035-042>044-261530-
/O.CAN.KKEY.SC.Y.0031.000000T0000Z-140826T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1017 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THE COASTAL WATERS FROM HAWK CHANNEL NORTHWARD
INCLUDING FLORIDA BAY AND THE WATERS IN AND AROUND DRY TORTUGAS.


$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 3:24 AM EDT, 39 minutes earlier.

Area forecast discussion, Aug 26, 3:24 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
324 AM EDT TUE AUG 26 2014

.DISCUSSION...
A FEW POCKETS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE MOVING
QUICKLY SOUTHWESTWARD IN THE KEYS SERVICE AREA. THE STRONGEST CELLS
AT THIS HOUR ARE SOUTH OF THE DRY TORTUGAS AND THE ATLANTIC WATERS
SOUTH OF THE LOWER KEYS. WINDS HAVE SURGED OVER THE PAST FEW
HOURS...ESPECIALLY ALONG AND NORTH OF THE KEYS ISLAND CHAIN. ISLAND
SENSORS ARE CLOSE TO 15 MPH AND GUSTY...AND THE MORE ELEVATED CMAN
SENSORS ARE VERY CLOSE TO 20 KNOTS SUSTAINED. EARLY MORNING SATELLITE
IMAGES SHOW A SLOW BUT STEADY EROSION TO THE CLOUD FIELD OVER THE
EVERGLADES TOWARDS THE KEYS. TEMPERATURES ALONG THE ISLAND CHAIN ARE
IN THE LOWER 80S.

HURRICANE CRISTOBAL...CURRENTLY WELL EAST OF THE BAHAMAS...WILL
SLOWLY BUT STEADILY ACCELERATE TO THE NORTH/NORTHEAST OVER THE NEXT
24 TO 36 HOURS. HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL
NUDGE FURTHER DOWN THE STATE AND EASTERN GULF OF MEXICO THIS MORNING. AS
CRISTOBAL MOVES FURTHER INTO THE ATLANTIC...A RIDGE AXIS WILL BUILD
IN BEHIND IT AND EXTEND TOWARDS THE FLORIDA PENINSULA. IN THE SHORT
TERM...A TROUGH WILL SAG CLOSE TO THE IMMEDIATE AREA EARLY TODAY AND
LINGER THROUGH EARLY TONIGHT. AN AXIS OF DEEP MOISTURE WILL ALSO
LINGER ACROSS THE IMMEDIATE AREA THROUGH THEN...AND EVEN THROUGH
WEDNESDAY NIGHT AS THE FLOW TRANSITIONS DEEPLY TO THE EAST/SOUTHEAST.
THERE IS NO REASON TO DEVIATE FAR FROM THE MID CHANCE POPS THAT WE
HAVE BEEN ADVERTISING THROUGH WEDNESDAY NIGHT. BEYOND THAT...THE KEYS
AND SURROUNDING WATERS WILL LIE ON THE SOUTH/SOUTHWESTERN PERIPHERY
OF A RELATIVELY DEEP RIDGE...KEEPING A DEEP EAST/SOUTHEAST BREEZE IN
PLACE. CLIMO LOW CHANCE POPS WILL BE MAINTAINED FROM THURSDAY THROUGH
THE END OF THE FORECAST PERIOD.

&&

.MARINE...
BASED ON A RECENT ASCAT PASS AND AN UPWARD TRENDING ON LOCAL MARINE
OBSERVATIONS...DECIDED TO GO WITH A SMALL CRAFT ADVISORY FOR THE
ATLANTIC REEF WATERS AND ALL GULF WATERS. AN EXERCISE CAUTION FOR
SMALL CRAFT WILL BE HEADLINED FOR THE STRAITS AT LEAST INTO EARLY
AFTERNOON. WINDS WILL TURN TO THE EAST/SOUTHEAST WHILE SLACKENING
WEDNESDAY THROUGH WEDNESDAY NIGHT. NO ADVISORY OR CAUTIONARY
HEADLINES FOR SMALL CRAFT ARE EXPECTED IN THE LATE PERIODS OF THE
MARINE FORECAST. THE UPCOMING COASTAL WATERS FORECAST WILL BE SENT A
BIT EARLY TO ACCOUNT FOR THE ADVISORY HEADLINES.

&&

.AVIATION...
SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS MIGRATING THROUGH
THE AREA MAY DELIVER BRIEF AROUND OF MVFR/IFR CONDITIONS AT THE
EITHER OF THE ISLAND TERMINALS THROUGH 15Z. SURFACE WINDS WILL BE
OUT OF THE NORTHEAST TO EAST AT 10 TO 15 KNOTS...WITH GUSTS AROUND
20 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...2005...AS HURRICANE KATRINA
PASSED NEAR THE KEYS...9.66 INCHES OF RAIN FELL AT THE KEY WEST
INTERNATIONAL AIRPORT. THIS SET THE DAILY RAINFALL RECORD IN KEY
WEST ON AUGUST 26TH...THE RECORD FOR WETTEST DAY DURING THE MONTH OF
AUGUST...AND RANKED AS THE 3RD WETTEST DAY EVER IN KEY WEST.
RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  90  82  90  84 / 40 40 40 40
MARATHON  91  81  92  84 / 40 40 40 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031>035-042>044.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Aug 25, 4:31 AM EDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EDT MON AUG 25 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 AM EDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS...AS
WELL AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. THE PRIMARY
THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. THE PRIMARY
THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.